Mississippi, 2006

Damaging Wind in Mississippi, March 13, 2006

March 13, 2006 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 13, 2:33 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 13, 2:33 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CST MON MAR 13 2006

.DISCUSSION...
FRONT MOVING EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON.
DEWPOINTS DROP OFF RAPIDLY FROM MID 60S TO AROUND 30 BEHIND THE
FRONT. SPC ISSUED TORNADO WATCH 89 UNTIL 02Z FOR SOUTHEAST PORTION
OF CWA...BUT CONVECTION TRIGGERING WATCH MAY BE OUT OF AREA BY
22Z. A FEW SPRINKLES OVER AR AND MISSOURI BOOTHEEL...ALONG H850
FRONT...WILL PROBABLY DIE BY SUNSET. WILL BE A LAST SECOND CALL
ON POPS AND WATCH STATUS.
&&

.SHORT TERM (THROUGH THURSDAY)...
HIGH PRESSURE MOVES INTO AREA FOR TUESDAY AND WEDNESDAY. COLD AIR
STRATOCUMULUS CLOUDS OVER MISSOURI SHOULD STAY NORTH OF THE AREA.
GOING FORECAST IN THE NEIGHBORHOOD FOR TONIGHT AND TUESDAY...AND
WILL NOT MAKE MAJOR CHANGES. SECOND POST FRONTAL NIGHT USUALLY
COLDER THAN FIRST...AND CURRENT TRENDS FIT THIS. WEDNESDAY AND
WEDNESDAY NIGHT WARM BACK UP TO NEAR OR A LITTLE ABOVE NORMAL WITH
SOUTHERLY WINDS RETURNING AS HIGH MOVES EAST OF THE AREA.

COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. MOISTURE A
LITTLE BIT LIMITED WITH THIS SYSTEM...AND WILL JUST KEEP THE
CHANCE POPS CURRENTLY IN THE FORECAST. FRONTAL PASSAGE AND CLOUD
COVER WILL KEEP TEMPERATURES THURSDAY COOLER THAN WEDNESDAY.
&&

.LONG TERM (AFTER THURSDAY)...
WITH LACK OF CONSISTENCY IN EXTENDED GUIDANCE...WILL NOT MAKE
MAJOR CHANGES IN EXTENDED FOR NOW. WILL...HOWEVER...TRY TO COME
INTO A LITTLE MORE AGREEMENT WITH NEIGHBORING OFFICES WHERE THERE
WER SIGNIFICANT DIFFERENCES.
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  41  60  40  66 /  10  10  10  10
MKL  37  57  35  65 /  10  10  10  10
JBR  36  57  36  63 /  10  10  10  10
TUP  41  60  37  67 /  60  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

In the hours before

Special weather statement, Mar 13, 1:17 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CST MON MAR 13 2006

TNZ054-131945-
HENDERSON TN-
117 PM CST MON MAR 13 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF LEXINGTON AT 117 PM
CST...MOVING NORTHEAST AT 65 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Mar 13, 1:38 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             1 S LEXINGTON           35.64N 88.39W
03/13/2006  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

            SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME

0125 PM     HAIL             LEXINGTON               35.65N 88.39W
03/13/2006  M1.00 INCH       HENDERSON          TN   TRAINED SPOTTER

&&

DSV
Local storm report, Mar 13, 1:58 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             1 S LEXINGTON           35.64N 88.39W
03/13/2006  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

            SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME

0125 PM     HAIL             1 S LEXINGTON           35.64N 88.39W
03/13/2006  E1.75 INCH       HENDERSON          TN   PUBLIC

0125 PM     HAIL             LEXINGTON               35.65N 88.39W
03/13/2006  M1.00 INCH       HENDERSON          TN   TRAINED SPOTTER

&&

DSV

The radar

The Columbus AFB radar (KGWX), 33 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
March 13, 3:40 PM CST to 3:45 PM CST
Where
Monroe County, Prairie
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.800, -88.667

A couple of large trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496524.